Alert archive / Illinois / Special Weather Statements in 2011

Special Weather Statement, NWS Lincoln, IL

June 10, 2011Cass County, Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 10, 2011, 6:13 PM CDT for Cass County, Morgan County, Scott County, Illinois. It was in force for 77 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 6:13 PM CDT (23:13 UTC)
Expired
Jun 10, 2011, 7:30 PM CDT
In force
77 min
Issued by
NWS Lincoln, IL

Counties Cass County, IL, Morgan County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 104 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:23 PM CDTHAIL 1.25Winchester, ILHAIL HAPPENED WITH WINDS UP TO 55 MILES PER HOUR
Jun 10, 6:25 PM CDTTSTM WND DMGWinchester, ILTREES AND LARGE TREE LIMBS DOWN AND NINE LARGE POWER POLES SNAPPED...NO POWER IN WINCHESTER
Jun 10, 6:42 PM CDTHAIL 11 W Lynnville, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WWUS83 KILX 102313
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT FRI JUN 10 2011

ILZ047>050-110030-
CASS-MENARD-MORGAN-SCOTT-
613 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CASS...MORGAN...SCOTT AND WESTERN
MENARD COUNTIES UNTIL 730 PM CDT...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALSEY...OR 6 MILES SOUTHWEST OF
WINCHESTER...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...
  WINCHESTER...
  EXETER...
  MURRAYVILLE...
  WOODSON...
  CHAPIN...

OTHER LOCATIONS AFFECTED INCLUDE...GLASGOW...RIGGSTON...MERRITT...
LYNNVILLE...SOUTH JACKSONVILLE AND CONCORD.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3973 9063 3982 9058 3988 9059 3992 9054
      3999 9052 4003 8999 3975 9000 3953 8994
      3951 9011 3952 9058 3954 9058 3969 9065
      3972 9065
TIME...MOT...LOC 2314Z 219DEG 22KT 3957 9049

$$

SHIMON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 3:08 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 10, 3:08 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
308 PM CDT FRI JUN 10 2011

.DISCUSSION...
ISSUED 308 PM CDT FRI JUN 10 2011

MODELS FAIRLY CONSISTENT AND LOOK SIMILAR IN THE OVERALL UPPER
LEVEL PATTERN AND GENERAL SURFACE FEATURES. MODELS DIFFER AND HAVE
TROUBLES HANDLING THE DETAILS OF WHEN AND WHERE THE PCPN WILL
OCCUR...ESPECIALLY IN THE SHORT TERM OF TONIGHT. LONGER TERM
MODELS CONTINUE TO SHOW AN UNSETTLED PATTERN THROUGH NEXT WEEK
BRINGING CHANCES OF STORMS MOST OF THE TIME.

MAIN CONCERNS ARE CHANCES OF PCPN TONIGHT AND THEN AGAIN NEXT
WEEK.

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

BOUNDARY HAS BECOME ACTIVE IN SOUTHEAST ILLINOIS WHERE BEST
CONVERGENCE AND CAPE IS LOCATED AT. NORTHERN AREAS OF CWA ARE
CAPPED BUT LARGE AREA OF PCPN SHOWERS AND THUNDERSTORMS ACROSS
SOUTHERN IOWA AND PARTS OF NORTHERN MISSOURI WILL CONTINUE TO MOVE
ENE INTO THE NORTHERN THIRD OF ILLINOIS THIS EVENING. AS THIS
SYSTEM CONTINUES TO MOVE EAST...SHOWERS AND THUNDERSTORMS ARE
LIKELY ACROSS MOST OF THE AREA TONIGHT AND INTO THE OVERNIGHT
HOURS. THE STORMS IN THE SOUTHEAST WILL CONTINUE AS WELL WITH
LOCALLY HEAVY RAINFALL POSSIBLE DUE TO THE SLOW MOVEMENT.

THEN BRIEF HIGH PRSS WILL BUILD INTO THE AREA SATURDAY NIGHT AND
SUNDAY BEFORE THE CHANCES OF PCPN RETURNS FOR SUNDAY NIGHT THROUGH
MONDAY NIGHT. THE FRONT THAT PUSHES THROUGH THE AREA THIS
AFTERNOON WILL MOVE SOUTH OF THE CWA BUT THEN MOVE BACK NORTH INTO
MISSOURI AT THE END OF THE WEEKEND. THIS WILL BE THE FOCUS OF MORE
SHOWERS AND STORMS FOR THE END OF THE WEEKEND AND INTO NEXT WEEK.
THE CHANCES OF STORMS WILL BE CONFINED TO THE WESTERN PARTS OF THE
CWA AS NOCTURNAL CONVECTION WILL BE THE LIKELY MODE THROUGH THE
PERIOD.

TEMPS SHOULD BE ON THE COOLER SIDE...BELOW NORMAL...DUE TO PCPN
AND CLOUD COVER.

LONG TERM...TUESDAY THROUGH FRIDAY

THE FRONT WILL REMAIN JUST TO THE WEST OF THE CWA AT THE BEGINNING
OF THE PERIOD...BUT SLOWLY INCH EASTWARD DURING THE PERIOD. THIS
WILL INCREASE CHANCES OF PCPN EASTWARD. THERE WILL BE PERIODS OF
DRY WEATHER BUT WITH RIDGE TO THE EAST AND CONTINUED SOUTHWEST
FLOW ALOFT...AND FRONTAL SYSTEM TO THE WEST OR OVER THE CWA...PCPN
WILL CONTINUE. FINALLY A LOW PRSS AREA DEVELOPS PUSHES THE FRONT
NORTH THROUGH THE AREA AS A WARM FRONT...FOLLOWED BY A COLD FRONT
WED AND WED NIGHT. CHANCES OF PCPN WILL CONTINUE WITH THIS SYSTEM
PASSAGE. ANOTHER HI PRSS AREA WILL MOVE IN LATER IN THE WEEK AND
BRING DRY WEATHER FOR THUR THROUGH FRIDAY.

TEMPS WILL RETURN TO NORMAL THROUGH THE PERIOD.

AUTEN
&&

.AVIATION...
ISSUED 1234 PM CDT FRI JUN 10 2011

MID-LEVEL CLOUD DECK WILL PERSIST ACROSS CENTRAL ILLINOIS INTO
THE EARLY AFTERNOON. CURRENT SATELLITE IMAGERY SHOWS CU FIELD
DEVELOPING SOUTH OF THE TERMINALS FROM NEAR PARIS W/SW TO SAINT
LOUIS. AS THE DAY PROGRESSES...CU WILL DEVELOP FURTHER NORTH AS
THE ATMOSPHERE STEADILY DESTABILIZES. DIFFICULT TO PINPOINT EXACT
TIMING/LOCATION OF CONVECTION LATER TODAY...AS STORMS WILL FIRE
ALONG MESOSCALE BOUNDARIES. MOST FAVORABLE TIME FOR STORMS WILL BE
AFTER 21Z. HAVE INCLUDED A VCTS GROUP AT THE TAF SITES AFTER THAT
TIME...AND WILL WAIT UNTIL CONVECTIVE TRENDS BECOME CLEARER BEFORE
ATTEMPTING TO FURTHER CLARIFY TIMING AT INDIVIDUAL TERMINALS. MAIN
PUSH OF STORMS WILL BE LATE THIS AFTERNOON AND EVENING...WITH
PRECIP SHIFTING E/SE OF THE AREA OVERNIGHT. AS WINDS SWITCH TO NW
AFTER MIDNIGHT...LOWER CEILINGS OF AROUND 1500FT CURRENTLY OVER
IOWA WILL SPILL SOUTHEASTWARD INTO CENTRAL ILLINOIS. LOW CLOUDS
WILL THEN PERSIST THROUGH 18Z...BEFORE SKIES CLEAR FROM WEST TO
EAST SATURDAY AFTERNOON.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 10, 3:22 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT FRI JUN 10 2011

ILZ027>031-036>038-040>043-047>051-111100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
322 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A
COLD FRONT SINKS SOUTHWARD THROUGH CENTRAL ILLINOIS. A FEW OF THE
STORMS COULD BECOME SEVERE DURING THE EVENING...PRODUCING SMALL
HAIL..GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. THE STORM CHANCES
WILL SHIFT SOUTHEAST OF THE AREA BY LATE TONIGHT.

FLOODING ON THE ILLINOIS RIVER WILL CONTINUE FROM PEORIA DOWNSTREAM
THROUGH THE WEEK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF WEATHER DISTURBANCES WILL BRING PERIODIC THUNDERSTORM
CHANCES MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM.

ILZ044>046-052>057-061-111100-
CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-
SHELBY-VERMILION-
322 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A
COLD FRONT SINKS SOUTHWARD THROUGH CENTRAL ILLINOIS. A FEW OF THE
STORMS COULD BECOME SEVERE DURING THE EVENING...PRODUCING SMALL
HAIL..GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. THE STORM CHANCES
WILL SHIFT SOUTHEAST OF THE AREA BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF WEATHER DISTURBANCES WILL BRING PERIODIC THUNDERSTORM
CHANCES MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM.

ILZ062-063-066>068-071>073-111100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
322 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST ILLINOIS THROUGH
TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE DURING THE
EVENING...PRODUCING SMALL HAIL..GUSTY WINDS...AND LOCALLY HEAVY
RAINFALL. THE STORM CHANCES WILL SHIFT SOUTHEAST OF THE AREA BY
LATE TONIGHT.

FLOODING ON THE WABASH RIVER WILL CONTINUE FOR THE NEXT SEVERAL
DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF WEATHER DISTURBANCES WILL BRING PERIODIC THUNDERSTORM
CHANCES MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT.

BARNES

In the hours before

Local storm report, Jun 10, 3:02 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             2 E BIRDS               38.84N 87.63W
06/10/2011  M0.88 INCH       LAWRENCE           IL   CO-OP OBSERVER

            PEA TO NICKEL-SIZED HAIL

&&

25
Local storm report, Jun 10, 3:37 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
337 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             1 N EDGEWOOD            38.94N 88.66W
06/10/2011  E0.75 INCH       EFFINGHAM          IL   MESONET

&&

25
Local storm report, Jun 10, 3:49 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
349 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             EDGEWOOD                38.92N 88.66W
06/10/2011  E0.88 INCH       EFFINGHAM          IL   PUBLIC

            NICKEL-SIZED HAIL COVERING THE GROUND

&&

25
Local storm report, Jun 10, 3:50 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
350 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             MASON                   38.95N 88.63W
06/10/2011  M0.75 INCH       EFFINGHAM          IL   EMERGENCY MNGR

0257 PM     HAIL             2 E BIRDS               38.84N 87.63W
06/10/2011  M0.88 INCH       LAWRENCE           IL   CO-OP OBSERVER

            PEA TO NICKEL-SIZED HAIL

0330 PM     HAIL             1 N EDGEWOOD            38.94N 88.66W
06/10/2011  E0.75 INCH       EFFINGHAM          IL   MESONET

0332 PM     HAIL             EDGEWOOD                38.92N 88.66W
06/10/2011  E0.88 INCH       EFFINGHAM          IL   PUBLIC

            NICKEL-SIZED HAIL COVERING THE GROUND

&&

25
Local storm report, Jun 10, 4:44 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLASH FLOOD      2 S IOLA                38.81N 88.63W
06/10/2011                   CLAY               IL   EMERGENCY MNGR

            CREEKS OUT OF THEIR BANKS AND FIELDS FLOODED

0440 PM     FLASH FLOOD      1 N OSKALOOSA           38.76N 88.65W
06/10/2011                   CLAY               IL   EMERGENCY MNGR

            ROADS FLOODED

&&

25
Special weather statement, Jun 10, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
613 PM CDT FRI JUN 10 2011

ILZ047>050-110030-
CASS-MENARD-MORGAN-SCOTT-
613 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CASS...MORGAN...SCOTT AND WESTERN
MENARD COUNTIES UNTIL 730 PM CDT...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALSEY...OR 6 MILES SOUTHWEST OF
WINCHESTER...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  MANCHESTER...
  WINCHESTER...
  EXETER...
  MURRAYVILLE...
  WOODSON...
  CHAPIN...

OTHER LOCATIONS AFFECTED INCLUDE...GLASGOW...RIGGSTON...MERRITT...
LYNNVILLE...SOUTH JACKSONVILLE AND CONCORD.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3973 9063 3982 9058 3988 9059 3992 9054
      3999 9052 4003 8999 3975 9000 3953 8994
      3951 9011 3952 9058 3954 9058 3969 9065
      3972 9065
TIME...MOT...LOC 2314Z 219DEG 22KT 3957 9049

SHIMON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:51 AM CDTRiver Flood WarningILXMarshall, Putnam5 days
Jun 10, 2:29 PM CDTSpecial Weather StatementILXJasper61 min
Jun 10, 3:26 PM CDTFlash Flood WarningILXClay6 hr
Jun 10, 3:37 PM CDTSevere Thunderstorm WarningILXClay, Effingham53 min
Jun 10, 5:42 PM CDTAreal Flood AdvisoryILXEffingham6 hr
Jun 10, 6:20 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Scott55 min
Jun 10, 6:38 PM CDTTornado WarningILXSchuyler67 min

Nearby

Special Weather Statements in Illinois, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.